MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.All product and batch history records are quality reviewed prior to product release.Associated products were not provided.It is unknown if qualified products were used.The product investigation could not identify a root cause for the reported complaint.There are no other complaints in this lot.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure,he experienced negative dysphotopsia, seeing a sudden dark large spot or shadow, a flash of light at times and floaters.The patient also stated that he did not agree with, because this visually disturbing image or sighting didn¿t look similar to the small floaters i already had before the surgery.Additional information received and stated that, the patient noticed later in the week the visual phenomena in the left eye periphery.A dark shadow and then at times he noticed what he would compare the phenomena to, a contact lens edge and optic in the corner of his eye.There was also the feeling of stitches in the eye area.Lifting both eyelids off the eyeball, the dark shadow would disappear.Or if he raised his hand to the corner of my eye like blinders on a horse the dark shadow would disappear.The patient still wear the special shades over his old glasses in order to not notice the visual phenomena in the periphery area.Additional information received and stated that, the physician further did evaluation like, eye was dilated and the surgeon used the usual slit lamp and then a laser device to possibly see more.The surgeon said she could do a laser surgery for scarring she claims she saw.The patient made an appointment with an ophthalmologist for a second opinion.The second opinion was negative dysphotosia.Additional information received and stated that, another surgeon who on the first visit said he thought i was hit with the visual phenomenon-dysphotopsia.After a few more visits with him he then claims he didn't know what the problem might be.He arranged for me to see a neuro-ophthalmologist.The patient didn't follow up with his arrangement.In another hospital they did surgery and explanted the iol and replaced with another iol during secondary procedure.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14039744
Report Number1119421-2022-00691
Device Sequence Number6301277
Product Code HQL
UDI-Device Identifier00380652555760
UDI-Public00380652555760
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.180
Device Lot Number12759448
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale